Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Zantac cause increased intraocular pressure?

Answered by
Dr.
Dr. N. K. Misra

Ophthalmologist

Practicing since :1977

Answered : 1231 Questions

default
Posted on Tue, 20 Oct 2015 in Vision and Eye Disorders
Question: I looked up Zantac side effects in drugs.com it lists increased intraocular pressure, I looked at Pepcid it does not list increased intraocular pressure, both being Histamine H2 Antagonists I want to know if Pepcid can cause increased intraocular pressure, I would also like to know if Benadryl, Albuterol Inhaler, Benzonatate, Mometasone Furoate Cream, Tamiflu, Allegra, and Claritin can cause increased intraocular pressure
doctor
Answered by Dr. N. K. Misra 13 hours later
Brief Answer:
Here is the list.

Detailed Answer:
Welcome to HealthCareMagic


Pepcid which is famotidine is reported to be associated with increased IOP in .08% patients in a study.

Bendaryl may lead to dilatation of pupil so may precipitate an attack of narrow angle glaucoma.

Albuterol has been associated with an increased IOP.

Benonatate though has been associated with increased IOP but the incidence has been reported to be 0.07% in a study.

Mometasone Furoate has been associated with increased IOP.

Tamiflu may lead to angle closure type of glaucoma.

Allegra has been associated with increased IOP but the incidence has been reported to be 0.13% in a study.

Loratidine has not been reported to cause increased IOP

Please do get back to us if you have any further query.



Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. N. K. Misra 47 minutes later
I need the references to these
Thank you
doctor
Answered by Dr. N. K. Misra 1 hour later
Brief Answer:
Refrences

Detailed Answer:
Oseltamivir (Tamiflu)-induced bilateral acute angle closure glaucoma and transient myopia XXXXXXX J Ophthalmol. 2014 Dec;62(12):1165-7. doi: 10.4103/0301-4738.109531.

Albuterol:

http://www.ehealthme.com/ds/albuterol/intraocular+pressure+increased

Benonatate:

http://www.ehealthme.com/ds/tessalon/intraocular+pressure+increased


Mematosone:
Clin Experiment Ophthalmol. 2004 Apr;32(2):224-6.
Glaucoma from topical corticosteroids to the eyelids.
Garrott HM, Walland MJ.

Claritin:
http://www.ehealthme.com/ds/claritin/intraocular+pressure+increased

Allegra:
http://www.ehealthme.com/ds/allegra/intraocular+pressure+increased
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. N. K. Misra 31 minutes later
Thank you for the references most appreciated, two references remain outstanding Pepcid, Benadryl, please provide
Thank you
doctor
Answered by Dr. N. K. Misra 18 minutes later
Brief Answer:
Remaining list

Detailed Answer:
Pepcid:

http://www.ehealthme.com/ds/famotidine/intraocular+pressure+test+abnormal

Benadryl:

Invest Ophthalmol Vis Sci. 2006 Mar;47(3):1096-100.
Intravenous administration of diphenhydramine reduces histamine-induced vasodilator effects in the retina and choroid.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  
Medical Topics ,  

Recent questions on  Famotidine

doctor1 MD

since october ive had acid reflux and been to the doctor and diagnosed with gastritius for the last four months ive been taking pepcid and protinix now im taking protonix twice a day for ten days its been helping till on morning i had and episode of nausea and acid feeling, some stomach pain ,like stomach flu then the next day some ,seems like it comes and goes never can quite get over it completly guess next step is scopes, more blood work and xrays

doctor1 MD

I have had diarrhea and pain in my lower and upper stomach for 6-8 months that gets worse when I eat and now when I drink. I have lost approximately 10 - 15 pounds. Now I am to the point to where all I want to do is sleep in between going to the bathroom. I have been back and forth to my family doctor several times and he has given me Pepcid 20 mg twice daily, Carafate 1gm 4 times daily and Hyoscyamine Sulf 0.125mg 1-2 tablets 4 times daily. I has also been to the Emergency room a few times. The first time they took blood and a urine and sent me home. Yesterday they took blood, gave me IV fluids for dehydration and did a CT and sent me home saying they have no idea why I have diarrhea. I am really frustrated because there is obviously a reason I am sick. I have an appointment with a GI doctor but not for a couple weeks yet. I just can't hold on anymore. My question is what do I do next?

doctor1 MD

Hello my name is Hafeezah im a 25 yr old woman with very liittle medical problems.

Well until now that is.. i just recently been suffering from Gastritis but i never went to go see a stomach specialist about it. i was told in the Emergency Department thats what i had. They ran the basic blood work up plus Urine and something else i forget..anyway the results came back normal but im still feeling sick to my stomach...im not pregant and it's not PMS i only feel like this after i eat. I tried changing the way i eat i been taking vitamins and drinking lots of water...i dont excercise but my job is physically demanding so i guess thats the only workout i get.. I cant afford to see a stomach specialist because i dont hvae insurance...i've been taking over the counter medicine ''Pepcid AC'' to be exact but thats about it....please help me..this feeling in my stomach is very very annoying

doctor1 MD

I have had bad nausea just about everyday with sour stomach, acid stomach and some acid in my throat. My stomach is upset all the time lately almost everyday. I went to the E.R and they have done blood test, xray of my stomach, even an ultrasound and they all came back normal. They just sent me home with promethezine for the nausea. I have a G.I appointment on Friday. What should I tell my doctor and what can he prescribe me for the unbearable nausea? I have tried over the counter medicines and nothing seems to be working anymore not even the pepcid ac.

doctor1 MD

I am a 41 year old male in good health. I have GERD from which I have taken Proton pump inhibitors since 2005. I am concerned about the possibility of developing kidney damage due to long term use. Last urinalysis was normal XXXXXXX 2017. My...

doctor1 MD

is there a over the counter drug like pantoprazole

doctor1 MD

Twice in the last 2 weeks I have experienced strong nausea about an hour after eating. There has also been moderate pain high in the upper abdomen. Last night the pain was exceptional and I vomited twice. I have experienced periodic distended...